question-icon

What causes rapid heart beat and insomnia post fat burning pill withdrawal?

default
Posted on Thu, 21 May 2015
Question: I have taken a fat burning pill with Synephrine and caffeine in it...i stopped the pill 6 days ago! Im suffering nervousness, rapid heart beat and insomnia.
doctor
Answered by Dr. Riyanka Chail (1 hour later)
Brief Answer:
kindly immediately consult a physician

Detailed Answer:
Hello madam,
Thanks for writing in to us at hcm.
I understand your anxiousness regarding your health problem.

Fat burning products that contain a combination of the two alkaloids are
harmful as synephrine may affect cardiac ,vascular functions and the central nervous system and caffeine on the other hand increases these effects.

Extracts made from Citrus orange, can contain considerable amounts of synephrine which is an ephedrine-like substance.

Many countries dont approve of usage of such products.

Also sudden stoppage of such medicine can lead to withdral effects that can last a week.

I suggest kindly immediately consult a physician regarding this and he/she shall do the needful as tachhycardia (increased pulse rate) can lead to more problems.

Hope this answers your query. Don't worry .
Do write back if you have any further doubts.


Get well soon
Dr.Riyanka

Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Riyanka Chail (11 hours later)
What can i do to help my withdrawl symptoms? Why was Synephrine banned in some countries? Is my life in danger? I have been off yhe drug for 7 days but i am still having withdrawl symptoms. My family doctor told me to add caffeine to help with the withdrawl.
doctor
Answered by Dr. Riyanka Chail (11 hours later)
Brief Answer:
Your life is not in danger but an ECG is advisable.

Detailed Answer:
Hi
Thanks for writing back to us again.

Please dont get anxious as increased anxiousness may get you more nervous.

It is essential to first rule out any severe complications caused by the medicine like arrhythmias for which an ECG is required . Hence it is important to consult a physician.

The symptoms make take some more time ( a week more) to come down.
Your life is not in danger but an ECG is advisable.

If there are any arrhythmias then they can be cured by a physician/ cardiologist.
Also the nervousness and insomnia can be treated with benzodiazepines or other psychoactive drugs provided it is given by a registered medical practitioner depending on your symptoms only after thorough clinical evaluation.

Caffeine is a stimulant known for increasing heart rate. So donot take excess of caffeine.

Hope this answers your query. Don't worry .
Do write back if you have any further doubts.
Get well soon
Dr.Riyanka

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Riyanka Chail

General & Family Physician

Practicing since :2009

Answered : 818 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rapid heart beat and insomnia post fat burning pill withdrawal?

Brief Answer: kindly immediately consult a physician Detailed Answer: Hello madam, Thanks for writing in to us at hcm. I understand your anxiousness regarding your health problem. Fat burning products that contain a combination of the two alkaloids are harmful as synephrine may affect cardiac ,vascular functions and the central nervous system and caffeine on the other hand increases these effects. Extracts made from Citrus orange, can contain considerable amounts of synephrine which is an ephedrine-like substance. Many countries dont approve of usage of such products. Also sudden stoppage of such medicine can lead to withdral effects that can last a week. I suggest kindly immediately consult a physician regarding this and he/she shall do the needful as tachhycardia (increased pulse rate) can lead to more problems. Hope this answers your query. Don't worry . Do write back if you have any further doubts. Get well soon Dr.Riyanka